Prescription errors can have serious consequences for patients, making it important to be aware of common signs that something may be wrong with your medication. It is essential to notice changes in your body and mind in order to protect your health.
Here are some telltale signs to watch out for if your doctor gave you the wrong prescription.
Unusual side effects
With around 66% of American adults using prescription drugs, the possibility of a prescription error is important to watch out for. While some medications can cause side effects, experiencing symptoms that are not listed as potential side effects of your prescribed medication might indicate an error. If you notice new or unusual symptoms after starting a new medication, seek medical attention promptly.
No changes at all
Prescription medications should help your specific symptoms or conditions. If you do not notice any improvement in your health even after taking the medication as directed, it could be a sign that you did not receive the right treatment.
Allergic reactions to medications can range from mild to severe. If you experience hives, difficulty breathing, swelling or other symptoms of an allergic reaction shortly after taking a new medication, it could be a sign of medical malpractice from your doctor.
Odd names or packaging
Medication names can sound similar or have different variations, and packaging might also be misleading. If you receive a medication with a name you do not recognize or in packaging that seems unfamiliar, it may be the wrong medicine.
Strange label information
Always read the labels on your prescription medications. If you notice differences between the label information and what your doctor discussed with you, it could be a sign of a mistake.
Keeping an eye out for any problems is the first step to catching issues with your medicine. Dealing with the aftermath of medical malpractice is important when you notice changes in your health.